MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ADVANTA VXT W/GDS VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION ADVANTA VXT W/GDS VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 22059
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Report received stated that during surgery prep it was found that the product inside the package did not match the product description.The product should have been a 6mm vxt helix graft and the product inside the package was a graft without helix.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
It was reported that a 6mm non-helix (nh) graft was found inside a unit packaged as part number (pn) 22059 advanta vxt, 6mm x 40cm, 1 graft deployment system (gds), full helix (fh), straight standard wall (str-sw).It was reported that the internal and external boxes were labeled as pn 22059.Customer returned affected components including: shelf box, inner tray, a gds graft end and a graft.The outer tray was not returned; this contains the internal label.Atrium complaints department and grafts manufacturing engineering examined the returned components.The evaluation determined that the shelf box packaging was for pn 22059/ln 458755, graft was pad printed as 6mm (diameter), the graft portion measured at 44.5cm (length), gds end was from a 6mm (diameter) graft and graft was non-helix.There was no indication that a helix was previously attached and subsequently removed from the graft.It could not be confirmed if the gds was original to the returned graft as it was separated.Additionally, initial length cannot be confirmed, as it is possible the graft was cut to a shorter length.A review of the inventory showed that only one other device was left in inventory of the affected lot number (ln) 458755 was available in the warehouse inventory.The unit was returned to atrium for investigational purposes.The returned device from inventory was opened and identified that the contents of the package matched the labeling, as it was a 6mm x 40cm, 1 gds, fh, str-sw.No other units are available for review and no other complaints have been received for this product lot.The build quantity for this lot of grafts was 30 pieces.The confirmed physical attributes of the returned graft (nh, 6mm diameter and 44.5cm length) indicate that the affected unit is not from either of the two other lots in the seal session.This is because pn 22064 is 8mm in diameter and the dhr for pn 21007, ln 458941 shows all units (25) were cut to lengths at or below 35cm.Product was labeled on (b)(6) 2020.Serialized labels are placed on the shelf box (external labels), outer tray (internal label), implant tracking card and left on a sheet that is put into the ifu to be used as tracking labels.The ifu, implant card and tracking labels are placed into the shelf box.Dhr for pn 22059, ln 458755, indicates that product type and serial numbers were verified to be correct.Qc inspected the packaged product on (b)(6) 2020.Procedurally only one packaged unit is unpackaged at a time for the inspection and the unit must be repackaged before inspection of another unit can start.All thirty (30) units were inspected for particulate in the tray and for other criteria which includes that the packaged unit contains appropriate contents per the finished good specification (fgs).No units were rejected during the qc inspection.Manufacturing applies a tamper evident seal.Shelf boxes are not opened during this process.Once a tamper seal is applied shelf box is considered closed as other end was previously sealed by application of the shelf box label over the opening.No anomalies attributing to this event were noted within the dhr review for pn 22059, ln 458755.A ship history was conducted in regards to all grafts sent to the site of the complaint (the catholic university of korea, incheon st.Mary¿s hospital) and based on the ship history there have been no 6mm non-helix grafts purchased from this institution.In summary, the device history records review investigation could not find an instance or an opportunity for a non- helix 6mm to have been packaged in with this finished goods production lot advanta vxt, 6mm x 40cm,gds, fh, st (str-sw).The investigation thus far has confirmed the presence of a 6mm non-helix graft within the returned shelf box label for a 6mm x 40cm, 1 gds, fh, str-sw; however, the outer tray that has another label identifier was not returned.

Brand Name
ADVANTA VXT W/GDS VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
MDR Report Key10992000
Report Number3011175548-2020-01430
Device Sequence Number3823877
Product Code DSY
UDI-Device Identifier00650862220599
UDI-Public00650862220599
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K992960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2023
Device Model Number22059
Device Catalogue Number22059
Device Lot Number458755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer12/11/2020
06/03/2021
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date12/26/2020
06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1